MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE VENTED NOKOR 18X1 TW; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BECTON DICKINSON NEEDLE VENTED NOKOR 18X1 TW; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305214
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
Materials#: 305214 batch#: 3173341 it was reported by the customer that the nokor non-coring vented needle is classified as a blunt fill needle.Verbatim: rcc received a complaint via email.Email(s) attached.Question caller states they use the nokor non-coring vented needle 305214.Caller was asking if there are anyinstructions for how to use the nokor needles.Caller states they recently purchased these to help eliminatecoring in their vials.They used the nokor needle this morning and ended up having coring in a third of theirvials leading to stopper material in the vials.Caller provided the lot number 3173341.Caller also asking for acopy of the coa.Response informed caller the nokor non-coring vented needle is classified as a blunt fill needle.Product code 305214is vented, meaning it has a side port to help vent and reduce vial pressure.Emailed the blunt fill usageguidelines for reference.Informed caller i will submit this to our product complaints team for furtherinvestigation.Informed caller the coa can be located on the bd regulatory site product/modelnumber: 305214.
 
Additional Manufacturer Narrative
Pr (b)(4): initial mdr submission.A follow up mdr will be submitted if additional information becomes available.Device problem code: a0202 - defective component.Patient problem code: f27 ¿ no patient involvement.
 
Event or Problem Description
No additional information received.Materials#: 305214, batch#: 317334.1 it was reported by the customer that the nokor non-coring vented needle is classified as a blunt fill needle.Verbatim: rcc received a complaint via email.Email(s) attached.Question: caller states they use the nokor non-coring vented needle 305214.Caller was asking if there are anyinstructions for how to use the nokor needles.Caller states they recently purchased these to help eliminatecoring in their vials.They used the nokor needle this morning and ended up having coring in a third of theirvials leading to stopper material in the vials.Caller provided the lot number 3173341.Caller also asking for acopy of the coa.Response: informed caller the nokor non-coring vented needle is classified as a blunt fill needle.Product code 305214is vented, meaning it has a side port to help vent and reduce vial pressure.Emailed the blunt fill usageguidelines for reference.Informed caller i will submit this to our product complaints team for furtherinvestigation.Informed caller the coa can be located on the bd regulatory site.Product/modelnumber: 305214.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up.It was reported the needle was causing coring in vials.As a sample was not returned, a thorough sample investigation could not be completed.To aid in the investigation, one photo was provided for investigation by our quality team.The photo shows the magnification of a nokor needle tip.No defects or imperfections were observed.A device history record review was completed for provided material number 305214, lot 3173341.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer could not be confirmed.Without the actual physical sample analysis, a probable root cause could not be offered.

Brand Name
NEEDLE VENTED NOKOR 18X1 TW
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18282611
Report Number1911916-2023-00876
Device Sequence Number12272884
Product Code GAA
UDI-Device Identifier00382903052141
UDI-Public(01)00382903052141
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305214
Device Lot Number3173341
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer01/03/2024
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date01/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown